# SDR 2015FA0000070

- Difficulty date: February 16, 2015
- Submitted: February 25, 2015
- Operation: General aviation
- Aircraft: N579CP
- Make and model: Cirrus SR22
- Aircraft serial: 3291
- Aircraft time: 710 hours
- Engine: Cont IO550N
- Engine time: 710 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Gear
- Part number: S6RSC25P10500556
- Part serial: D08HA049
- Condition: Broken
- Location: Magneto
- Part time: 710 hours
- Component: Magneto, Cont
- Component part number: S6RSC25P10500556101
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

ENGINE SUDDENLY BEGAN RUNNING ROUGH AND LOSING POWER AT CRUISE POWER SETTING. PILOT EXECUTED PARTIAL POWER LOSS EMERGENCY PROCEDURE AND RETURNED TO DEPARTURE FOR UNEVENTFUL LANDING.   ENGINE LOG DATA SUGGESTED IGNITION PROBLEM, TRACEABLE TO RT MAGNETO, CAUSING MISFIRE OF CYLINDERS 2, 4, AND 6.  SUBSEQUENT INSPECTION REVEALED HALF THE GEAR TEETH HAD BEEN STRIPPED OFF OF THE NYLON DISTRIBUTOR GEAR IN THE RT MAGNETO.  VISUAL INSPECTION OF LT MAGNETO SHOWED SIGNS OF GEAR TEETH DAMAGE BEGINNING ON DISTRIBUTOR GEAR.  BOTH MAGNETOS WERE REMOVED AND SENT FOR O/H.  MAGNETOS HAD BOTH BEEN O/H AT 430 HRS IN DECEMBER 2012 - AND ARE NOW AT 710 HRS, 280 HRS PAST THAT LAST O/H.  INSPECTION OF RECORDS FROM PREVIOUS 2012 O/H REVEAL THAT DISTRIBUTOR GEARS HAD NOT BEEN REPLACED.  RECOMMEND THAT MFG AMEND ITS MAGNETO O/H MANUAL TO SPECIFY REPLACEMENT OF DISTRIBUTOR GEARS AT EACH 4-YEAR/500 HR O/H.
